Master of Science in Nursing, Family Nurse Practitioner (MSN)
Ruth K. Rosenblum
delayed onset nodule filler, delayed inflammatory reactions filler, foreign body granulomas filler, hyaluronic acid filler complications, dermal filler adverse effects, Vycross filler complications, crosslinked filler complications
Non surgical aesthetic treatments have become increasingly more popular in the United States (2020 Plastic Surgery Statistics Report 2021). Hyaluronic acid (HA) fillers are the second most popular non-surgical aesthetic treatment behind Botulinum toxin injections (The Aesthetic Society, 2021). The increased use of these fillers has led to increased rates of complications With the release of new long lasting fillers in 2014, providers began to see an increase in delayed onset nodules (DON). A DON is considered in the aesthetic field to be a nodule that occurs 30 days to years after filler injection (Convery et al., 2021). A systematic review of the available literature looking at DONs and their potential causes was completed. While the review of the literature was not conclusive, three trends were identified as potential causes: product choice, injection technique, and timing. Allergan’s low molecular weight Vycross fillers were identified as higher risk for DONs. Biofilms caused by poor aseptic technique and bacterial infections were also identified. Timing related to vaccination, viral infections, and dental procedures may also pose a risk of DONs. This data can be used to help providers better understand HA fillers and provide a roadmap to safer injections.
Lonergan, Mandi, "A Roadmap to Safer Hyaluronic Acid Injections" (2023). Master's Projects. 1294.